Missouri, 2024Flood in Missouri, January 25 to 26, 2024
January 25 to 26, 2024 · NWS SGF · 1 event in 1 county or zone
Multiple days of rain lead to rises on area streams which impacted a low water crossing which closed due to high water.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multiple days of rain lead to rises on area streams which impacted a low water crossing which closed due to high water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jan 25, 5:32 PM CST, 16 minutes earlier. Its key messages:
- Areas of dense fog will likely redevelop (60-80%) tonight.
- Friday night to Saturday system taking a more southern track but we still have pops ranging from 30 to 80%. Have lowered precipitation amounts.
- After the Saturday system exits...we should have a dry and warming trend for much of next week.
Area forecast discussion, Jan 25, 5:32 PM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
532 PM CST Thu Jan 25 2024
.KEY MESSAGES...
- Areas of dense fog will likely redevelop (60-80%) tonight.
- Friday night to Saturday system taking a more southern track
but we still have pops ranging from 30 to 80%. Have lowered
precipitation amounts.
- After the Saturday system exits...we should have a dry and
warming trend for much of next week.
&&
.SHORT TERM /THROUGH FRIDAY/...
Issued at 150 PM CST Thu Jan 25 2024
Current conditions and synoptic overview: Regional radar shows
the back edge of precipitation has shifted through about the
southwest half of the CWA. We expired the dense fog advisory at
noon as visibility had come up just about everywhere to at
least a mile and a half. Temperatures across the area were
ranging from the low 40s to upper 40s. Water vapor imagery was
showing the upper circulation bringing the current round of rain
pushing into the southwest corner of Missouri with the next
wave over the Rockies.
Tonight - Friday: HREF/NBM probabilistic data suggest dense fog
will redevelop tonight, early on from around the southwest
corner of the state to Springfield to the Lake of the Ozarks and
Rolla areas. The potential for dense fog then expands later in
the overnight to include much of the CWA towards sunrise. For
now, we are going to hold off on any additional dense fog
advisory and see how things go initially behind the area of
rain. The back edge of precipitation will continue to shift
northeast and should clear the northeastern CWA during the early
evening. Lows tonight are expected in the mid to upper 30s. On
Friday, the fog should diminish by mid to late morning. The
upper level low is expected to track east out of the Rockies and
into the southern plains with rain likely holding off to our
south and west until Friday night. Highs Friday are expected in
the mid 40s north to low 50s south.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 150 PM CST Thu Jan 25 2024
Friday night and Saturday: Latest data is showing the upper low
track further to the south than yesterday and our QPF amounts
have been lowered. In fact, our far northern section of the CWA
may not see much with this system. Highest pops in the south
will be in the 70-80% range with QPF totals in the 0.40-0.60"
range along the MO/AR border. Most of the precipitation should
end by Saturday evening as the low pushes off to the east of the
area.
Remainder of the weekend into Monday: We should see upper
height rises behind the upper low on Sunday and will also see
the first glimpses of sunshine in awhile. There is a bit of
cooler air behind the low, so temperatures will probably remain
in the low to upper 40s for highs. Some warmer air will advect
into the area ahead of another shortwave on Monday and we should
see temperatures warm into the mid 50s for most locations.
Monday night - Tuesday: A northern stream shortwave will drop
southeast into the upper Mississippi valley and then the Ohio
valley region. Models are generally keeping the best lifting and
precipitation with this system to our north and east. High
temperatures on Tuesday should reach the mid to upper 50s once
again.
Wednesday into the 8 to 14 day outlook: An upper level ridge
axis will shift into the area on Wednesday and we should
maintain our above normal temperatures through the remainder of
the forecast period and into the 8 to 14 day outlook.
&&
.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 432 PM CST Thu Jan 25 2024
A low level stratus cloud deck remains over the area this
evening and will persist through the day on Friday, but
ceilings may increase to MVFR Friday afternoon.
Fog has also occurred across portions of the area and will
likely become dense again this evening into Friday morning.
Visibilities should then improve by mid day Friday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Wise
Hazardous weather outlook, Jan 25, 1:54 PM CST, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
154 PM CST Thu Jan 25 2024
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262000-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
154 PM CST Thu Jan 25 2024
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Significant Fog risk.
DISCUSSION...
Dense fog will likely redevelop tonight, initially more
localized and the expand during the overnight hours. Visibility
within the dense fog will drop below a half mile at times.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Fog will likely continue into the mid to late morning Friday
before dissipating.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Lindenberg
Flood, Douglas
- When
- January 25, 5:48 PM CST to January 26, 12:00 AM CST
- Where
- Douglas County, 2.76 mi W of Ava Muni Meml Arpt to 2.46 mi W of Ava Muni Meml Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.970, -92.730
State Highway Y at Cowskin Creek was flooded and closed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Mississippi, January 25, 2024$37,000 · 55 kt wind · 10 events
- Damaging Winds in Alabama, January 25, 2024$20,000 · 65 kt wind · 2 events
- Heavy Snow in Colorado, January 25 to 26, 20248 events
- Flooding in Ohio, January 25, 20246 events
- Dense Fog in California, January 25, 20242 events
- Damaging Winds in Louisiana, January 25, 2024$2,000 · 50 kt wind · 2 events
- Extreme Cold in Alaska, January 25 to 29, 20242 events
- Marine Thunderstorm Wind in Gulf of Mexico, January 25, 20241 event
- Damaging Wind in Mississippi, January 25, 2024$1,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1156695.